Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 33, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Sep 14, 2014, 10:43 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2014, 10:43 PM EDT (02:43 UTC)
- Expired
- Sep 15, 2014, 4:31 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
337 WHUS72 KKEY 150243 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1043 PM EDT SUN SEP 14 2014 GMZ054-055-074-075-151045- /O.NEW.KKEY.SC.Y.0033.140915T0243Z-140915T1500Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1043 PM EDT SUN SEP 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA EAST OF THE SEVEN MILE BRIDGE. * WINDS AND WAVES...MAINLY EASTERLY WINDS WILL SURGE TO 20 KNOTS ACROSS THE WESTERN STRAITS OF FLORIDA THROUGH THE OVERNIGHT HOURS. SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THESE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
211 WHUS72 KKEY 150831 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 AM EDT MON SEP 15 2014 GMZ054-055-074-075-150945- /O.CAN.KKEY.SC.Y.0033.000000T0000Z-140915T1500Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 AM EDT MON SEP 15 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH WINDS AND SEAS ARE SLOWLY LETTING DOWN ACROSS THE WATERS IN THE WESTERN FLORIDA STRAITS...COMBINED SEAS OF AROUND 6 FEET WILL CONTINUE ACROSS THE GULF STREAM. SMALL CRAFT WILL NEED TO EXERCISE CAUTION UNTIL WINDS AND SEAS LET DOWN BY AFTERNOON. $$ DAF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 10:20 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 14, 10:20 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EDT SUN SEP 14 2014 .DISCUSSION... .CURRENTLY... SKIES HAVE BEEN MOSTLY CLOUDY ACROSS THE KEYS AND SURROUNDING WATERS THUS FAR THIS EVENING PUT ISOLATED BREAKS IN THE CLOUD COVER ARE FORMING AT THIS TIME. SCATTERED SHOWERS WERE FOUND ACROSS THE GULF WATERS THROUGH THE LATE AFTERNOON HOURS...BUT HAVE SINCE WANED TO LIGHT TO MODERATE SHOWERS MOSTLY MOVING EAST OUT OF THE KEY WEST WATERS AT THIS TIME. ON THE REGIONAL SCALE...A GULF LOW HAS GRADUALLY PUSHED WESTWARD APPROXIMATELY 100 MILES NORTH OF THE YUCATAN PENINSULA IN THE PAST 6 HOURS...AND WITH ITS EXIT. WINDS HAVE BEGUN TO SHIFT TOWARDS A MORE CLIMATOLOGICAL TRADE WIND REGIME NEAR 15 KNOTS ACROSS THE NEARSHORE WATERS...BUT SLIGHTLY STRONGER AS INDICATED BY PASSING SHIPS IN THE STRAITS OF FLORIDA. A FEW OF THE CMAN STATIONS HAVE BEEN EAST-SOUTHEASTERLY WINDS GUST TO NEAR 20 KNOTS AT THE SENSOR HEIGHTS IN THE PAST FEW HOURS. EVENING SOUNDING SHOWED THE DEVELOPMENT OF A DRAMATIC DRY LAYER BETWEEN 900 MB AND 600 MB. THIS FEATURE WAS SIGNIFICANT ENOUGH TO OVERCOME BOTH CONTINUED INSTABILITY AND A MILD ISENTROPIC LIFT WIND PROFILE INDICATED AT SOUNDING TIME TO SUCCESSFULLY SHUT DOWN CONVECTION ACROSS THE REGION. .SHORT TERM... AN EARLY UPDATE WAS REQUIRED IN BOTH THE PUBLIC TEXT FORECASTS AND GRIDS TO REMOVE THUNDER AT AROUND 8 PM LOCAL TIME BASED ON THE CURRENT RADAR TRENDS AND THE RECENTLY LAUNCHED 00Z SOUNDING AS MENTIONED ABOVE. THE CONTINUATION OF A 20 POP MAY ALSO ULTIMATELY PROVE TO BE GENEROUS...HOWEVER A PREDICTED MARINE SURGE IN LOW LEVEL WINDS OVERNIGHT SHOULD PROVIDE AN EXTRA IMPETUS FOR THE DEVELOPMENT OF LOW LEVEL CONVECTION...ESPECIALLY OVER THE STRAITS OF FLORIDA. ISLAND IMPACTS FOR THESE SHOWERS ARE NOT LIKELY IN ANY FASHION. OTHERWISE...ALL OTHER FORECAST GRIDS AND TEXT PRODUCTS ARE WELL ON TRACK. && .MARINE... AT THE KKEY SOUNDING TIME...LOW LEVEL WINDS WERE BETWEEN 18 AND 20 KNOTS THROUGH THE FIRST 3KFT. OTHER SHIP REPORTS AND IMAGE TRACKING OF CLOUD ELEMENTS OVER THE STRAITS HAVE INDICATED SCA CATEGORY WINDS OVER THE SOUTHWESTERN STRAITS OF FLORIDA. THE POSITIONING OF THE EXITING LOW PRESSURE CENTER...AGAINST A STEADILY BUILDING BERMUDA HIGH SHOULD MEAN SCA WINDS WILL BE LOCALIZED TO THE SOUTHWESTERN WATERS ONLY. CONSEQUENTLY...THE GRADIENT OF WIND SPEEDS SHOULD ALSO BE RATHER SHARP AS MOST OF THE EASTERN ATLANTIC ZONES AND FLORIDA BAY MAY REMAIN NEAR 10 KNOTS FOR PORTIONS OF THE NIGHT...ESPECIALLY IN SHELTERED LOCATIONS. SEAS IN ALL ZONES HAVE BEEN ADJUSTED ACCORDINGLY AND THE DEEP GULF WATERS WILL ALSO BE INDICATING CAUTIONARY WORDING CONDITIONS DUE TO THEIR PROXIMITY OF THE LOW AS WELL. && .AVIATION... 15/00Z...EXPECT VFR CONDITIONS TO PREVAIL AT BOTH THE KEY WEST INTERNATIONAL AND MARATHON ISLAND TERMINALS THROUGH THE TAF PERIOD. WINDS WILL FRESHEN SLIGHTLY OVERNIGHT OUT OF THE EAST TO SOUTHEAST. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1872...THE HIGH TEMPERATURE IN KEY WEST WAS 95 DEGREES. THIS SET THE DAILY RECORD FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON SEPTEMBER 14TH...A RECORD WHICH STILL STANDS 142 YEARS LATER. IN ADDITION...THIS HIGH TEMPERATURE OF 95 DEGREES IS TIED AS THE MAXIMUM TEMPERATURE EVER MEASURED IN KEY WEST DURING THE MONTH OF SEPTEMBER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........MSB AVIATION/NOWCASTS.....BWC DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 14, 11:07 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1107 AM EDT SUN SEP 14 2014 UPDATED THUNDERSTORM HAZARDS THIS AFTERNOON FLZ076>078-GMZ031>035-042>044-052>055-072>075-151000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1107 AM EDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE NORTHWARD AT SPEEDS RANGING FROM 15 TO 25 KNOTS THIS AFTERNOON...MAINLY WEST OF THE SEVEN MILE BRIDGE AND EAST CAPE SABLE. THE PRIMARY THUNDERSTORM HAZARD WILL BE WIND GUSTS OF 35 TO 45 KNOTS AND LOCALLY ROUGH SEAS. A SECONDARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM COVERAGE SHOULD DIMINISH TO ISOLATED BY THIS EVENING... WITH THE PRIMARY THUNDERSTORM HAZARD BEING LIGHTNING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.